Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 267, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 3, 2006, 1:37 PM CDT for Randolph County, Illinois. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2006, 1:37 PM CDT (18:37 UTC)
- Expired
- May 3, 2006, 2:15 PM CDT
- In force
- 38 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Randolph County, IL
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 1:48 PM CDT | HAIL 0.75 | Chester, IL | COVERING THE GROUND |
| May 3, 1:52 PM CDT | HAIL 0.88 | Chester, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 1:02 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.6 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 031837 SVRLSX ILC157-031915- /O.NEW.KLSX.SV.W.0267.060503T1837Z-060503T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 137 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN RANDOLPH COUNTY IN SOUTHWEST ILLINOIS * UNTIL 215 PM CDT * AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTER...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... BREMEN... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3800 8991 3786 8998 3781 8970 3799 8959 $$ CARNEY
2 follow-up statements
000 WWUS53 KLSX 031854 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 153 PM CDT WED MAY 3 2006 ILC157-031915- /O.CON.KLSX.SV.W.0267.000000T0000Z-060503T1915Z/ RANDOLPH IL- 153 PM CDT WED MAY 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHEASTERN RANDOLPH COUNTY... AT 149 PM CDT...LAW ENFORCEMENT IN CHESTER REPORTED A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL...MOVING EAST AT 15 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...ROCKWOOD...CORA...AND SHILOH HILL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3800 8991 3788 8997 3781 8970 3799 8959 $$ CARNEY/CVKING
000 WWUS53 KLSX 031911 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 211 PM CDT WED MAY 3 2006 ILC157-031921- /O.EXP.KLSX.SV.W.0267.000000T0000Z-060503T1915Z/ RANDOLPH IL- 211 PM CDT WED MAY 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANDOLPH COUNTY WILL BE ALLOWED TO EXPIRE AT 215 PM... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. LAT...LON 3800 8991 3788 8997 3781 8970 3799 8959 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 12:41 PM CDT, 56 minutes earlier.
Area forecast discussion, May 3, 12:41 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1241 PM CDT WED MAY 3 2006 .DISCUSSION... LINE OF STORMS ASSOCIATED WITH A MCS HAS FINALLY BEGUN TO WEAKEN AS IT MOVES EWD INTO NEGLIBLE INSTABILITY ALONG AND E OF THE MS RIVER. DID RECEIVE SPORADIC DIME TO QUARTER SIZE HAIL REPORTS AS THIS LINE MOVED THROUGH CNTRL MO THIS MORNING. HAVE TWO AREAS OF CONCERN FOR TSRA REDEVELOPMENT THIS AFTN AND EVENING. ONE IS NEAR THE OUTFLOW BOUNDARY CAUSED BY THE CURRENT LINE OVER SRN PARTS OF THE CWA WHERE MLCAPES ARE ALREADY >1,500 J/KG WITH LITTLE CINH...AND WITH A LESSER DEGREE ALONG THE FRONT FARTHER TO THE NW. DEWPOINTS ARE IN THE MIDDLE TO UPPER 60S OVER SRN MO RIGHT NOW. HAVE KEPT POPS UP ACROSS THE AREA TO ACCOUNT FOR THIS. ALSO HAVE LOWERED TEMPS IN THE NORTH AND UPPED TEMPS IN THE SOUTH BASED ON THE INFLUENCE OF CLOUDS AND PRECIP. BRITT && .AVIATION... FOR THE 18Z TAFS... TAFS REFLECT EXPECTED TSRA DEVELOPMENT ALONG A COLD FRONT CURRENTLY NEAR A KIRK-KMKC LN. AIRMASS AHEAD OF THE FRONT IS EXPECTED TO BECOME UNSTABLE IN THE WAKE OF THIS MORNINGS COMPLEX OF TSRA. WINDS AHEAD OF THE FRONT WILL BE VARIABLE GIVEN THE WEAK FLOW AHEAD OF THE FRONT AND THE INFLUENCE OF EARLIER TSRA. ALSO HAVE HELD ON TO SOME LOWER CIGS AT KCOU/KUIN THROUGH 20Z GIVEN THE IFR IN THE OBS. AREAS SOUTH OF INTERSTATE 70 WILL LIKELY SEE INTENSE TSRA THIS AFTN INTO THE EVENING. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 3, 12:05 PM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1205 PM CDT WED MAY 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041230- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 1205 PM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THAT WILL MOVE SLOWLY ACROSS THE AREA LATER THIS AFTERNOON AND TONIGHT. THUNDERSTORMS MAY ALSO DEVELOP ALONG A BOUNDARY OVER SOUTHERN MISSOURI THAT WAS PRODUCED BY THE COOL OUTFLOW OF EARLIER THUNDERSTORMS. THE MOST LIKELY AREA FOR THUNDERSTORMS TO BECOME SEVERE IS ALONG AND SOUTH OF INTERSTATE 70 WERE THE AIRMASS IS EXPECTED TO BECOME VERY UNSTABLE LATER THIS AFTERNOON AND EVENING. THE STRONGEST STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE ALSO POSSIBLE IN AREAS SOUTH OF INTERSTATE 70 ON THURSDAY AS THE COLD FRONT MOVES SLOWLY SOUTH OF THE AREA. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON MONDAY AND MONDAY NIGHT AS ANOTHER STORM SYSTEM MOVES ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON AND THIS EVENING. BRITT
In the hours before
Special weather statement, May 3, 10:14 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TYPO NATIONAL WEATHER SERVICE ST LOUIS MO 1014 AM CDT WED MAY 3 2006 MOZ052-031600- LINCOLN- 1014 AM CDT WED MAY 3 2006 A STRONG THUNDERSTORM WILL MOVE THROUGH LINCOLN COUNTY. THE THUNDERSTORM IS MOVING EAST AT AROUND 40 MPH. THE STRONGEST PART OF THE STORM WILL BE AFFECTING MAINLY AREAS BETWEEN HAWK POINT... CAVE...TROY...MOSCOW MILLS...AND WINFIELD...AND WILL EXIT THE COUNTY BY ABOUT 1100 AM THIS MORNING. THIS STORM WILL BE CAPABLE OF PRODUCING HAIL BETWEEN 1/2 AND 3/4 INCH IN SIZE...GUSTY WINDS UP TO 45 OR 50 MPH...AND CONTINUOUS DEADLY LIGHTNING. TAKE SHELTER IN A STURDY BUILDING UNTIL THE STORM PASSES. CARNEY
Local storm report, May 3, 10:25 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HAIL OWENSVILLE 38.35N 91.50W
05/03/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, May 3, 10:33 AM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1033 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM HAIL 4 S BLAND 38.24N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, May 3, 11:10 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1110 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL BLAND 38.30N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.
&&
JKRAMPERLocal storm report, May 3, 11:14 AM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ST LOUIS MO
1114 AM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL JEFFERSON CITY 38.57N 92.19W
05/03/2006 E1.00 INCH COLE MO TRAINED SPOTTER
REPORT FROM HIGHWAY PATROL..HAIL RANGING FROM 1/2 TO 1
INCH MAINLY ON THE EAST SIDE OF JEFFERSON CITY.
0930 AM HAIL OSAGE CITY 38.55N 92.03W
05/03/2006 E0.75 INCH OSAGE MO TRAINED SPOTTER
1010 AM HAIL BLAND 38.30N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
1 INCH HAIL OFF AND ON FROM 1010 - 1020 AM.
1020 AM HAIL OWENSVILLE 38.35N 91.50W
05/03/2006 E0.75 INCH GASCONADE MO TRAINED SPOTTER
1030 AM HAIL 4 S BLAND 38.24N 91.63W
05/03/2006 E1.00 INCH GASCONADE MO TRAINED SPOTTER
&&
JKRAMPERLocal storm report, May 3, 1:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
113 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL NASHVILLE 38.35N 89.38W
05/03/2006 E0.75 INCH WASHINGTON IL TRAINED SPOTTER
MOSTLY 1/2 INCH...SOME 3/4 INCH
&&
JKRAMPERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 1:07 PM CDT | Severe Thunderstorm Warning | LSX | Washington | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.